Jump to content
CrazyBoards.org

Nuvigil and hypomania?


Recommended Posts

So I've been fairly irritable and overall mildly manic for a couple of weeks now, and no significant med changes prompted it (or even little ones). My pdoc just cut back on my lexapro from 10mg to 5mg and wants me to taper off of it completely. I'm med sensitive so he wants to go slowly. 

 

I also take 50mg of Nuvigil in the morning because in general I tend to have excessive sleepiness. With the hypomania/mild mania, what have you, I have had crazy dreams and I wake up a lot during the night. I forgot to ask pdoc about the Nuvigil, so I was wondering if anyone had any experience with Nuvigil exacerbating or causing hypomanic/manic stuff, whether I should ask pdoc about it, and if taking it less might be useful.

 

Doc also upped seroquel a bit to compensate for this hyperness.

Link to comment
Share on other sites

I take Provigil and while hypo my pdoc wouldn't let me take it. It helps with my morning sleepiness which I have even if hypo.

It is his feeling that it can trigger hypo or full blown mania. I haven't found that to be the case.

Ilove the feeling of taking Provigil and drinking a lot of Pepsi. I get a lot done those days but would not call it hypo.

Edited by Savannah
Link to comment
Share on other sites

You should call and ask about stopping Nuvigil. I've had to stop taking it when I've been trending toward mania. I stop or reduce all my meds that might be activating when I start showing any of the early signs of mania.

Link to comment
Share on other sites

I agree with contacting the pros & asking about stopping the activating med(s).

 

When I was IP for my mixed state/irritable hypo, they focused on bringing me out of my hypomania, and that meant taking me off my Concerta entirely.  I didn't understand this at first (in my state of mind I thought they were invalidating my ADHD diagnosis and saying I didn't have it at all,) but after things were explained to me I was okay.

 

After I was through the hypomania, my pdoc told me to re-start my Concerta.

Link to comment
Share on other sites

I am on provigil also and I seem to have extra energy, but I wouldn't consider it hypo/mania.  But even if I did, my neuro would not reduce the dose, because of the narcolepsy.  Pdoc would cut back on wellbutrin (I realize you aren't on that med but was just saying he wouldn't reduce that med (provigil); rather he'd reduce another one).

Link to comment
Share on other sites

Interesting. Thank you all for your input. I am supposed to update my pdoc either today or tomorrow on how things are progressing. I haven't yet noticed any true difference after cutting out my Lexapro entirely, so I'll definitely ask him about what he thinks I should do with the Nuvigil. He's already said before that I could take it prn, like for days that I feel more sleepy. I'll ask.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...